Denosumab

I am of very slight build and have a family history of osteoporosis which I was diagnosed with myself just over 3 years ago and it has been exacerbated by taking anastrozle for breast cancer. Originally I was given calcium and vitamin D tablets to take and a list of foods rich in both calcium and vit d were recommended. Ready brek, houmus, sardines or salmon (with bones yuk) leafy greens etc. Unfortunately for me the tablets I take were causing more problems than my calcium and vit d supplements could keep up with so I am having my first injection of denosumab in a few weeks. If anyone has any experience with denosumab Id love to hear from you.

4 Replies

oldestnewest
  • Hi, I am new to this forum and appreciate the chance to hear the views of others.

    I was diagnosed after two spinal fractures and loss of height. Now on Denosumab injections and have been for about 4 years. I have lost about 4" in height and the effect has been breathlessness and a slight stoop of the back. A dexa scan a year ago showed bone density had increased so perhaps the medication is helping. I find however that gardening and walking help provided done in moderation. When gardening change the task frequently as this prevents getting set in one position and avoids further aches. Do not overdue: about half an hour at a time suits me. I use long handled tools and have learned to adapt to adopting good practice such as using a kneeler with handles to assist getting up. I also take a vitamin D supplement during the winter.

  • This is a very old post, you could start a new one and more people will see it.

  • Hello! I had my first denosumab injection in March, having had other previous treatments for many years, e.g. risedronate. However, I fractured my hip last summer and had to have a hip replacement, so my Osteoporosis consultant suggested denosumab for 3 years, once every 6 months. I am quite nervous about this, because I am afraid of getting osteo-necrosis of the jaw and/or unexplained fractures of the femur, - both, I know, are possible side-effects.

    So far, so good, but then it is only 2 months since my first injection! A friend of mine has been on this treatment for 2 years and seems okay. What did you decide to do, and how are you? Only just found your post, by the way. Very best wishes.

  • This is a very old post, you could start a new one and more people will see it.

You may also like...